Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Stomach pain radiating to the back, episodes of diarrhoea, fever, weight loss, skin dehydrated. Suggestions?

Hi, I have intermitent stomach pain on my left lower side the pain is not unbearable but more annoying it starts down low and then generates around the side and into my back in the area near my hip. Alot of the time when I eat I get diahorreha but not all the time it comes and goes. I have had these symptoms on and off for the last month with two bouts of fever the latest been last night. I am not sure if the fever is related as I don t have stomach pain when I am getting the fevers. I have lost about 10 kgs in the past month and notice that my skin on my hands stays up when I lift it, suggesting dehydration but I don t feel dehydrated and I drink alot of water.
Asked On : Mon, 5 Nov 2012
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
Hello, jackie.jacks,
Your symptoms warrant more studies. Left sided lower abdominal pain,
fever, and diarrhea is suggestive of inflammation in the colon. Most
likely a case of "Diverticulitis". If you have pockets involving the colon
especially the left side of the colon, you can develop infection in one
or more of those pockets. This is more common after the age of 40-50,
although it can happen in younger individuals.
You need to see your doctor or go to the nearest medical facility
where they can perform blood tests, check the stool for hidden blood,
and also do a CT-Scan of the abdomen and pelvis to make sure that
you don't have any complications from diverticulitis such as abscess
or rupture (Perforation) which is serious and requires hospitalization,
surgical consultation, intravenous fluids, antibiotics etc.
It appears you are dehydrated and your weight loss is of concern as well.
Please seek medical attention as soon as possible.
I wish you well.
Answered: Sat, 10 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor